Mahmood, R. and Jimack, P.K. (2004) Locally optimal unstructured finite element meshes in 3 dimensions. Computers & Structures, 82 (23-26). pp. 2105-2116. ISSN 0045-7949
Abstract
This paper investigates the adaptive finite element solution of a general class of variational problems in three dimensions using a combination of node movement, edge swapping, face swapping and node insertion. The adaptive strategy proposed is a generalization of previous work in two dimensions and is based upon the construction of a hierarchy of locally optimal meshes.
Results presented, both for a single equation and a system of coupled equations, suggest that this approach is able to produce better meshes of tetrahedra than those obtained by more conventional adaptive strategies and in a relatively efficient manner.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2004 Civil-Comp Ltd. and Elsevier Ltd. This is an author produced version of a paper published in 'Computers & Structures". |
Keywords: | Finite elements, Variational problems, Mesh optimization, Tetrahedral elements, Node movement, Edge swapping, Node insertion |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Computing (Leeds) |
Depositing User: | Repository Assistant |
Date Deposited: | 13 Dec 2006 |
Last Modified: | 27 Oct 2016 00:59 |
Published Version: | http://dx.doi.org/10.1016/j.compstruc.2003.07.008 |
Status: | Published |
Publisher: | Elsevier Ltd. |
Refereed: | Yes |
Identification Number: | 10.1016/j.compstruc.2003.07.008 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:1758 |